Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Hello, I am taking 40 mg of geodon twice a

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2811 Questions

default
Posted on Fri, 28 Dec 2018 in Mental Health
Question: Hello, I am taking 40 mg of geodon twice a day for schizoaffective disorder, 50 mg of atarax twice a day for anxiety, and 100 mg of Luvox once a day for OCD. Atarax and luvox increase the levels of Geodon so do you think the geodon level in my body will become too high? I have been feeling very weak. I was taking tegretol and I only took 200 mg twice daily for 5 days and my level became high and was 17.4 mg/L because luvox increases the level of tegretol. So do you think the same thing is happening with Geodon because the other two medications increase the level of it?
doctor
Answered by Dr. Ashok Kumar 4 hours later
Brief Answer:
There is definite interaction between geodon but level never reach too high

Detailed Answer:
Dear Soniya,
Thanks for using Healthcaremagic.

I read your query and understand your concerns about drug interaction between geodon and others.

First of all I like to acknowledge that your fear is based on the facts and it is always wise to follow recommendations of your doctor.

I like to state that geodon metabolism is carried out by two completing pathways and only one third of geodon is metabolised by CYP3A4 which is inhibited by Luvox and Atarax. Since the other two third of geodon is metabolised by different pathways the risk of high concentration of geodon with two other medications is very low.

Secondly since your current daily dose is 80 mg per day in regard of geodon, alight inhibition of metabolism of geodon unlikely to cause any problem for you.


Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on